← Return to Link between Seroquel and Heart Problems?

Discussion
Majic (@majic)

Link between Seroquel and Heart Problems?

Mental Health | Last Active: Apr 1 5:55pm | Replies (61)

Comment receiving replies
@heartpolar

Hi,
also trying to establish a cause of recent heart problems, with a strong suspicion of Quetiapine/Seroquel. Was on Seroquel for approx 12 months for BPII, up to 600mg a day. Whilst on it I noticed my HR was higher, particular at resting. I've been athletic most of my life, swimming and running, but stopped post diagnosis and finally stopped running whilst on Seroquel.

During the year after coming off Seroquel I started having heart issues, with low resting HR, palpitations and dizzy. It's now escalated and I'm out of breath just walking around, and my heart rate does really weird things like drop when walking (from 60 to 40), but fine when resting. I keep skipping beats, can no longer exercise, and my HR drops when I sleep to 35!.

I've been to the ER, had a full work up, including an angiogram, and structurally I'm awesome, no plaque, no blockages, no issues! so I'm off to see a cardiologist who things It's just electrical, with a suggestion of a pacemaker! I'm a 43 year old, reasonably healthy male with no other cardiac risk (non smoker, very infrequent drinker, did get plenty of exercise, no family history, etc)….

I'm trying to work out what Seroquel may have contributed to this picture! And if so, find out a possible way of resolving the issue without having to resort to a pacemaker.

Anyone in this thread found a connection? or can please update on any related information from your own experience? updates please!

Jump to this post


Replies to "Hi, also trying to establish a cause of recent heart problems, with a strong suspicion of..."

Further investigation seems to more point to heart block in people with ankylosing spondylitis due to HLA-B27. I have Psoriasis and Psoriatic Arthritis which is in the same family as AS, so it looks like my Psoriasis is the culprit and Seroquel had no contribution to this issue. Will update if I get anything more conclusive from my Cardiologist.

I really didn't like Seroquel/Quetiapine, but it saved my life and did the job it needed to 🙂

Hey there. I’m a 41 year olde male with pretty much this same story. I’m healthy, I don’t drink or smoke. I work out/lift 5 days a week. I’ve been on Seroquel for three years now for sleep and mood stabilizer to help with anxiety/stress. I take 200 mg a day now. Spread out through the day. I started having high heart rates that will last for hours. 13-24 hours. Woke up with 160 rate the other night, then 130 ok a different night. Stayed above 100 for hours. You feel like you’ve ran a marathon. It suck. I went to the hospital twice. They put a halter monitor on. Currently Waiting on results but doc seems confused. They did ekg and echo and he said my heart looks fine. They don’t know why it’s doing this. They thought anxiety attacks at first but I’ve had those before and the heart rate goes back down pretty quickly. They want me to take a beta blocker to lower my heart rate if it does it again. Metapropol. He told me no workouts or things to raise my HR to high for now. This sucks. I’m not old. I shouldn’t be going through these issues. What did you find out? Did you get off the Quetiapine? Did the heart issues go away? Thanks for any help in advance. J

  Request Appointment